question-icon

What are the withdrawal symptoms of Aropax?

default
Posted on Wed, 9 Dec 2015
Question: Hi
I have been on aropax for 20 years and have had horrible ecfects during this time . But with drawing is horrible . Please help me this is the worst drug and i feel it should not be prescribed to people .. The anount of horror stories out there are unbelievable

I want to feel again ... Not be in a fog , not scared , not nauseated every day , daiky headsches , insomnia fatigue and panic
doctor
Answered by Dr. Shubham Mehta (2 hours later)
Brief Answer:
Very slow tapering needed, kindly mention the dose.

Detailed Answer:
Hello
Welcome to HCM.

I have gone through your query. I can really understand your concerns.

Aropax (paroxetine) does cause discontinuation symptoms, more commonly the all other SSRIs. There can be some common side effects like weight gain, drowsiness, headache, sexual dysfunction etc.

Since you have been taking this drug for almost 20 years, the withdrawal from drug would be difficult.
So, a very gradual dose reduction is needed.

If you could mention what doses you were taking last, we can with out a dose reduction plan for you which should cause minimum possible discomfort.

Other than this, drink plenty of water, eat green vegetables and fruits, try and practice deep breathing and meditation.

Hope to hear from you soon.
Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta (30 minutes later)
Thank you for your reply
I have been taking 20 mg daily for 20 years
I still sufer panic /anxiety and especially irregular heart beats ventricular ectopic and sinus tachy and four minths aho had huge crisis of panic attacks and ended up on valum
doctor
Answered by Dr. Shubham Mehta (4 hours later)
Brief Answer:
Reduce the dose as detailed.

Detailed Answer:
You are most welcome.

You are still having panic attacks.
I feel it is more of your anxiety disorder than aropax, which is troubling you.

Anyhow, if you feel that aropax us not suitable for you, you can shift to 12.5mg CR formulation of aropax first. Take it for two weeks. Then shift to Aropax 10mg for two weeks, 5mg for next two weeks and stop.

If you still feel troublesome withdrawal symptoms, a more gradual tapering can be done.

For panic disorder, you can go for another antidepressant antianxiety drug like Zoloft or lexapro.(prescription drugs).

Valium can be taken when needed.

Kindly discuss this with your doctor.

Hope this helps.
Feel free to ask further.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 2109 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the withdrawal symptoms of Aropax?

Brief Answer: Very slow tapering needed, kindly mention the dose. Detailed Answer: Hello Welcome to HCM. I have gone through your query. I can really understand your concerns. Aropax (paroxetine) does cause discontinuation symptoms, more commonly the all other SSRIs. There can be some common side effects like weight gain, drowsiness, headache, sexual dysfunction etc. Since you have been taking this drug for almost 20 years, the withdrawal from drug would be difficult. So, a very gradual dose reduction is needed. If you could mention what doses you were taking last, we can with out a dose reduction plan for you which should cause minimum possible discomfort. Other than this, drink plenty of water, eat green vegetables and fruits, try and practice deep breathing and meditation. Hope to hear from you soon. Take care. Thanks.